MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Impairment (2138); Eye Pain (4467)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient had distance vision blurry, bothered by night vision, pain and pressure.The iol was exchanged for non-company lens.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in d.4.Additional information was added in d.9.,h.3., h.6., and h.11 the lens was returned with a small piece of white medical sponge in a plastic bag.Viscoelastic was dried on the lens.The optic was cut into pieces, typical of insertion and removal.The optic has long cracks across the optic.The optic has scratches and scrapes between the optic center and the optic edge.A group of three scratches were observed on the anterior optic surface near the edge.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge was used.The specific name of the associated handpiece was not provided; however, the questionnaire response for the selection of handpiece used was, "other".This answer would indicate that a non-qualified handpiece was used.A non-qualified viscoelastic was also indicated.The root cause cannot be determined for the reported complaint.The explanted lens was returned in pieces with additional optic damage.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The non-toric company lens ccwtt0 18.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company multi focal lens 16.75 diopters.This information that a multifocal lens was exchanged for a non-company multifocal lens that was 1.25 diopters less than the original implant may suggest that the diopter selection of the replacement lens was an improved selection for this patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20127207
Report Number1119421-2024-01686
Device Sequence Number14228437
Product Code MFK
UDI-Device Identifier00380652413602
UDI-Public(01)00380652413602(17)261008(11)221010(10)15500737(21)15500737013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.180
Device Lot Number15500737
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/03/2024
Date Device Manufactured10/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C.; OCUCOAT OVD.; REPLACEMENT LENS: SBL-3 16.75, SN (B)(6).; UNSPECIFIED HANDPIECE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale